Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2000, 7:12 PM CDT for Stephenson County, Illinois. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 7:12 PM CDT (00:12 UTC)
- Expired
- Jun 1, 2000, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stephenson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:20 PM CDT | Hail 0.75 | Freeport, IL | |
| Jun 1, 7:30 PM CDT | Thunderstorm Wind | Freeport, IL | |
| Jun 1, 7:50 PM CDT | Thunderstorm Wind | Rock City, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
049 WUUS53 KDVN 020012 SVRMLI ILC177-020100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 712 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STEPHENSON COUNTY IN NORTHWEST ILLINOIS * UNTIL 800 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 1 MILE NORTHWEST OF MC CONNELL...OR 11 MILES SOUTHWEST OF MONROE...MOVING EAST SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... BUENA VISTA BY 715 PM CDT. ORANGEVILLE BY 720 PM CDT. CEDARVILLE BY 725 PM CDT. AFOLKEY BY 725 PM CDT. DAKOTA BY 730 PM CDT. LOST LAKE BY 735 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4250 8985 4236 8982 4221 8944 4250 8944 MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:37 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 1, 2:37 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 237 PM CDT THU JUN 1 2000 SYNOPTIC PICTURE THIS AFTERNOON SHOWS LOW AMPLITUDE FLOW AT 500H ACROSS NORTHERN TIER OF U.S...WITH SHARP SHORT WAVE OVER THE DAKOTAS...A CLOSED LOW OVER VANCOUVER...AND A LARGE HIGH OVER THE SOUTHEAST U.S. AT THE SURFACE...A 1009 LOW WAS OVER RST...WITH A COLD FRONT EXTENDING THROUGH DSM TO MKC...AND A 20 DEGREE TEMP CONTRAST ACROSS FRONT. THE MODELS INITIALIZED WELL AT 500H WITH THE ETA HAVING THE EDGE ON THE DAKOTAS SHORT WAVE. THE ETA WAS ALSO THE BEST WITH THE SURFACE FRONT AND TROUGH. THE PRIMARY FORECAST CONCERN THIS GO-ROUND IS THE COLD FRONT THIS EVENING AND TONIGHT...AND POSSIBLE SEVERE WEATHER. ANOTHER CONCERN IS PRECIP ON DAY 3/SUNDAY. THE ETA/NGM/AVN AGREE ON PUSHING COLD FRONT THROUGH AREA AND TO THE SOUTH BY 12Z FRIDAY...WITH CONSIDERABLY COOLER AIR FOR THE NEXT FEW DAYS. AT 48 HOURS...MODELS AGREE MODERATELY WELL AT 500H ON PLACEMENT AND DEPTH OF PACIFIC NORTHWEST LOW...WHICH WILL BE A PLAYER IN DVNS WEATHER IN THE 72 HOURS TIME FRAME. AT THE SURFACE...ALL HAVE A LOW JUST WEST OF RAPID CITY WITH THE NGM AND AVN BEING CONSIDERABLY DEEPER THAN THE ETA. LOOKING FURTHER OUT IN TIME...THE MEDIUM RANGE MODELS ARE IN DISAGREEMENT FOR SUNDAY. MRF...AND 12Z AVN RUN...SHOW COLD FRONT MOVING THROUGH THE FORECAST AREA. THE EUROPEAN...UK...AND CANADIAN DOWNPLAY THIS SCENARIO...AND INSTEAD HAVE A LOW AND ASSOCIATED FRONT WELL SOUTH. WILL STICK WITH MRF/AVN SCENARIO...SINCE 12Z AVN IS THE NEWEST RUN. ALL THE MEDIUM RANGE MODELS DO AGREE ON 500H WAVE MOVING EAST MONDAY...AND A HIGH BUILDING IN TUESDAY. THE COLD FRONT WILL REACH CID BY 00Z AND DVN BY 003Z...MOVING SOUTHEAST OF THE FORECAST AREA BY 09Z. HIGH PRESSURE WILL BUILD IN FRIDAY...WITH A 1029 HIGH CENTERED OVER DBQ FRIDAY NIGHT. SATURDAY WILL SEE A SOUTHERLY FLOW DEVELOP AHEAD OF A TROUGH MOVING INTO THE PLAINS. THE COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT...AND MOVE THROUGH SUNDAY...PULLING ENOUGH MOISTURE INTO THE AREA AHEAD OF IT TO TRIGGER CONVECTION. WILL STAY CLOSE TO CURRENT FORECAST...ALTHOUGH MAY SHADE TEMPS UP A NOTCH FRIDAY PER NEW FWC/FAN GUIDANCE. OTHERWISE...EVERYTHING ON TRACK. .DVN... IA...NONE. IL...NONE. MO...NONE. ARKELL
In the hours before
Local storm report, Jun 1, 4:47 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
447 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0437 PM 4 N PALO IA 1 INCH HAIL
06/01/00 LINN REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 1, 5:32 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0529 PM FARLEY IA 60 MPH TSTM GUST
06/01/00 DUBUQUE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 1, 5:48 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
548 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM CEDAR RAPIDS IA URBAN FLOODING
06/01/00 LINN 6 TO 12 INCHES OF WATER
COVERING STREETS FROM
SIDEWALK TO SIDEWALK.
REPORTED BY STORM
SPOTTER.Local storm report, Jun 1, 6:11 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION..6..
0520 PM CEDAR RAPIDS ARPT IA 63 MPH TSTM GUST
06/01/00 LINN FAA TOWER STAFFLocal storm report, Jun 1, 6:16 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM MT VERNON IA WIND DAMAGE
06/01/00 LINN REPORTED BY EMERGENCY
MANAGEMENT.
TREE DAMAGELocal storm report, Jun 1, 6:51 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
651 PM CDT THU JUN 01 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 PM SHERRILL IA .75 INCH HAIL
06/01/00 DUBUQUE REPORTED BY EMERGENCY
MANAGEMENT.Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.